Alert archive / Indiana / Flash Flood Warnings in 2014

Flash Flood Warning 8, NWS Louisville, KY

May 14, 2014Crawford County, Dubois County, Perry County, Indiana

NWS Louisville, KY issued this flash flood warning at May 14, 2014, 7:08 PM EDT for Crawford County, Dubois County, Perry County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2014, 7:08 PM EDT (23:08 UTC)
Expired
May 14, 2014, 10:00 PM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, IN, Dubois County, IN, Perry County, IN

The radar

The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

211 
WGUS53 KLMK 142308
FFWLMK
INC025-037-123-150200-
/O.NEW.KLMK.FF.W.0008.140514T2308Z-140515T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
708 PM EDT WED MAY 14 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
  PERRY COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1000 PM EDT/900 PM CDT/

* AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAINFALL FROM A SERIES OF THUNDERSTORMS TRAINING OVER THE 
WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...JASPER...TELL CITY...

  IN ADDITION...WICKLIFFE...THALES AND ELLSWORTH ARE INCLUDED IN THIS
  FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  DEER CREEK OVERFLOWS STATE ROAD 66.
  LAMAR CREEK OVERFLOWS STATE ROAD 37 AND BRUSHY FORK ROAD.

ADDITIONAL HEAVY RAINFALL AMOUNTS OVER THE NEXT FEW HOURS ARE 
POSSIBLE IN THE WARNED AREA. COPIOUS AMOUNTS OF RAIN HAS ALREADY 
FALLEN OVER THE WARNED AREA...AND ADDITIONAL RAIN WILL CAUSE 
FLOODING PROBLEMS...PARTICULARLY IN PRONE LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3851 8707 3849 8695 3851 8685 3853 8684
      3852 8669 3840 8668 3839 8663 3830 8656
      3820 8652 3791 8664 3792 8668 3789 8673
      3800 8681 3801 8678 3810 8677 3811 8681
      3820 8680 3821 8707

$$

LG
1 follow-up statement
935 
WGUS73 KLMK 150043
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
843 PM EDT WED MAY 14 2014

INC025-037-123-150053-
/O.CAN.KLMK.FF.W.0008.000000T0000Z-140515T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY IN-CRAWFORD IN-DUBOIS IN-
843 PM EDT WED MAY 14 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DUBOIS...WESTERN
CRAWFORD AND PERRY COUNTIES...

THE STORMS THAT PROMPTED THE WARNING ARE MOVING OUT OF THE WARNED 
AREA AND NO FLOODING REPORTS HAVE BEEN RECEIVED. THEREFORE...THE 
FLASH FLOOD WARNING HAS BEEN CANCELLED.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3851 8707 3849 8695 3851 8685 3853 8684
      3852 8669 3840 8668 3839 8663 3830 8656
      3820 8652 3791 8664 3792 8668 3789 8673
      3800 8681 3801 8678 3810 8677 3811 8681
      3820 8680 3821 8707

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 14, 7:07 PM EDT, 1 minute earlier.

Area forecast discussion, May 14, 7:07 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
707 PM EDT Wed May 14 2014

...Forecast Update...
Issued at 707 PM EDT Wed May 14 2014

Have expanded the Flash Flood Watch to cover the rest of southern
Indiana.  Training storms with torrential rain are passing through
the region, and a great deal of rain fell there this morning.  The
very heavy rain on soaked ground will lead to the possibility of
flash flooding.

Issued at 606 PM EDT Wed May 14 2014

...Severe Weather Threat Continues...
...Heavy Rain a Significant Threat...

Surface low pressure has developed as expected and moved
northeastward up the front to our west, and was located between
Bowling Green and Owensboro by 5pm CDT.  Winds have backed ahead of
this feature, but only very slightly and only in a very narrow band
close to the low.  The low will continue to move to the NNE, passing
just west of Louisville around 9pm EDT.  Tornado chances, while not
nil, will be suppressed by the rain-stabilized atmosphere in central
Kentucky.  Any spin-ups would be brief.  The best chance for one
appears to be along and west of I-65 between now and 8pm EDT.

In addition, heavy rain will continue to pose a problem this evening
as PWATs stay around 1.6 inches and showers and storms continue to
stream northward into the area.  Flooding of low-lying and urban
areas can be expected, especially west of a
Scottsburg-Bardstown-Burkesville line.  Deepest moisture convergence
and highest PWAT are west of I-65 and south of the Ohio River.

.SHORT TERM (Now through Thursday Night)...
Issued at 335 PM EDT Wed May 14 2014

...STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...

...EXCESSIVE RAINFALL THIS AFTERNOON AND TONIGHT WILL RESULT IN
FLASH FLOODING IN PORTIONS OF SOUTHEASTERN INDIANA AND CENTRAL
KENTUCKY...

Surface frontal boundary is currently stalled out across central
Kentucky this afternoon.  While diffuse, the boundary appears to be
in between I-65 and I-75 corridor.  A developing low pressure center
was located across southwest Tennessee...just east of Memphis.  This
feature is expected to move north-northeastward this afternoon and
tonight bringing several rounds of strong to severe thunderstorms.
These storms will also be capable of producing torrential, tropical
like rainfall in a short amount of time.

In the near term, the first wave of convection is moving through the
Bluegrass region of east-central Kentucky.  This activity will
continue to move northeastward into Ohio over the next few hours.
Secondary wave of storms continues to develop over middle
Tennessee.  The latest multi-model consensus suggests that these
storms will get stronger with time as they encounter an unstable
atmosphere with plenty of moisture available.  A third wave of
storms continues to develop along/just ahead of the surface wave out
over southwestern Tennessee.  These storms will also train
northeastward into our region this afternoon and evening.

The storms this afternoon will be strong to severe with damaging
winds and large hail being the main severe weather hazards.  While
model proximity soundings show generally unidirectional shear
profiles, low-level winds will back to the southeast ahead of the
approaching surface low.  This will create a favorable profile for
storms to acquire rotating updrafts.  Thus, still believe that we
will have to deal with an isolated tornado threat for the next
several hours.  The highest threat of isolated tornadoes still looks
to be generally east of the I-65 corridor.  The only downside to the
tornado threat will be lesser instability due to convective
overturning due to previous convection rolling across the region.
In fact, the highest tornado threat may lie just to our northeast
across southern and central Ohio where combination of best
shear/instability co-exist.  Due to the anticipated shear profiles,
a Tornado Watch remains in effect until 800 PM EDT for portions of
SE IN and much of central KY.

A larger/emerging concern is the potential for excessive rainfall
and training of convection over repeated areas this afternoon and
evening.  As wave one exits the Bluegrass, waves two and three will
likely train across central Kentucky.  Precipitable water values
continue to run near 1.5 inches which is way above mid May levels.
The continued strong confluence out ahead of the approaching low
will result in a deep plume of tropical moisture advecting into our
region.  Rainfall amounts of 2-4 inches with locally higher amounts
will be possible in a rather narrow corridor across SE IN and
central KY.  Given the rainfall of late, much of this rainfall will
result in run off and lead to hydrological problems.  For this
reason, a Flash Flood Watch has been posted for a good portion of
our region.

Rainfall is expected to diminish from west to east later tonight as
the surface low pulls northeast and drags the stalled out cold front
to the east.  Much cooler weather will push into the
region...especially in the west as temperatures fall into the upper
40s to lower 50s.  The far eastern sections may stay warm for the
overnight period until the front clears the region after dawn on
Thursday.  A continued drying trend is expected on Thursday with
scattered showers diminishing to isolated showers during the
afternoon hours.  Temperatures are going to be cooler than average
with highs in the lower 60s.  Secondary vorticity lobe will move
into the region tomorrow night braining more scattered showers to
the region.  Lows look to cool into the lower 40s.

.LONG TERM (Friday through Wednesday)...
Issued at 300 PM EDT Wed May 14 2014

Friday through Wednesday...

An amplified yet slowly progressive 500mb upper air pattern will, on
Friday feature an unseasonably deep trough centered right over the
western Great Lakes. The main trough axis will swing eastwards
through the Commonwealth Friday. However, additional energy diving
down the backside of this feature will bring a second shortwave
across Tennessee Saturday afternoon.

Basically, this weekend will stay cool, with occasional cloudy
periods and temperatures that will average over 10 degrees blow our
mid-May averages of 55 and 75 degrees. Cool mid-level temperatures
will promote afternoon cloudiness. Despite highs only in the low to
mid 60s, scattered showers may develop during the afternoon,
continuing through the mid-evening hours. The shortwave which
rotates across the Tennessee Valley Saturday will bring rain to our
south, with just a chance of some light showers across our southern
counties. Temperatures Saturday will stay just as cool as Friday,
with highs in the lower 60s and lows in the mid 40s.

500mb ridging will begin to build across the plains on Sunday.
However cyclonic flow from the receding Great Lakes upper trough
will delay any immediate warmup until Monday. Under partly cloudy
skies, temperatures will rise a few degrees Sunday towards the upper
60s.

500mb heights will build over the Lower Ohio Valley beginning Monday
as the plains ridge builds eastwards. A robust warming trend will
begin Monday and last through at least Wednesday, when 500mb ridging
is forecast to lie right over the region. With dry conditions
expected, highs will rise from the mid to upper 70s Monday to the
mid 80s by Wednesday.

&&

.AVIATION (00Z TAF Update)...
Issued at 659 PM EDT Wed May 14 2014

Low pressure just southwest of SDF will continue to pull to the
northeast, and drag its cold front through central Kentucky late
this evening.  Widespread showers and some embedded thunder will
continue to affect the airports this evening before pulling out
overnight.  Behind the showers and front low ceilings will sweep in
around the IFR/MVFR border.

Those ceilings will continue into Thursday morning, gradually
lifting above 2000 feet by late morning and continuing into the
afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through Thursday morning FOR KYZ023>043-
     045>049-053>057-061>067-070>078-081-082.

IN...FLASH FLOOD WATCH through Thursday morning FOR INZ076>079-083-
     084-089>092.

&&

Update.........13
Short Term.....MJ
Long Term......JSD
Aviation.......13
Hazardous weather outlook, May 14, 3:54 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM EDT WED MAY 14 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-152000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
354 PM EDT WED MAY 14 2014 /254 PM CDT WED MAY 14 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERAL WAVES OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE THROUGH
THE OUTLOOK AREA THIS AFTERNOON AND EVENING. THE HIGHEST THREAT OF
SEVERE WEATHER WILL BE GENERALLY EAST OF INTERSTATE 65 IN SOUTHERN
INDIANA AND CENTRAL KENTUCKY. A TORNADO WATCH IS IN EFFECT FOR
PORTIONS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY UNTIL 800 PM
EDT.

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION
TONIGHT AS A LOW PRESSURE CENTER PASSES THROUGH THE REGION.
ABUNDANT MOISTURE IS IN PLACE AND THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL. AS THESE STORMS MOVE
OVER AREAS REPEATEDLY...FLASH FLOODING WILL BE A POSSIBILITY. THE
HIGHEST THREAT OF FLOODING WILL BE GENERALLY SOUTH OF THE OHIO
RIVER. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE OUTLOOK
AREA UNTIL 700 AM EDT THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY HAIL...DAMAGING WINDS OR
FLOODING THIS AFTERNOON AND TONIGHT TO THE NATIONAL WEATHER
SERVICE OFFICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJ/JSD

In the hours before

Special weather statement, May 14, 6:19 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
519 PM CDT WED MAY 14 2014

KYZ026-142250-
OHIO KY-
519 PM CDT WED MAY 14 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CENTRAL CITY...AND MOVING NORTHEAST AT 50
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS UP TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARTFORD...
  CENTERTOWN AND MATANZAS...
  NO CREEK AND HEFLIN...
  BEDA AND BUFORD...
  TAFFY AND BELLS RUN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3738 8710 3745 8711 3747 8713 3749 8710
      3755 8706 3764 8695 3763 8692 3767 8685
      3756 8668 3727 8699 3732 8699 3736 8703
      3736 8707 3733 8710 3735 8714
TIME...MOT...LOC 2219Z 212DEG 41KT 3735 8705

SCHOETTMER
Special weather statement, May 14, 6:30 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 PM CDT WED MAY 14 2014

KYZ061-070-142315-
BUTLER KY-LOGAN KY-
530 PM CDT WED MAY 14 2014

...A LINE OF STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...AND 40 MPH WINDS WILL MOVE ACROSS LOGAN COUNTY...

AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST
OF GREENVILLE TO 12 MILES EAST OF GUTHRIE...AND MOVING EAST AT 15
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  RUSSELLVILLE...
  SCHLEY AND DIAMOND SPRINGS...
  WOLF LICK AND EPLEYS...
  DANBY...
  BEECHLAND AND LOST CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3665 8707 3673 8707 3676 8706 3684 8707
      3706 8706 3711 8677 3665 8676
TIME...MOT...LOC 2230Z 258DEG 11KT 3705 8700 3667 8695

JSD
Local storm report, May 14, 6:40 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 PM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 AM     HEAVY RAIN       TELL CITY               37.95N  86.76W
05/14/2014  M2.00 INCH       PERRY              IN   TRAINED SPOTTER

            RAIN FELL IN 90 MINUTES. STREET FLOODING.

0842 AM     HEAVY RAIN       TELL CITY               37.95N  86.76W
05/14/2014  M1.65 INCH       PERRY              IN   PUBLIC

            A WEATHERBUG SITE IN TELL CITY REPORTED 1.65 INCHES OF
            RAIN IN 1 1 2 HOURS. RAIN HAS DIMINISHED BUT NOT ENDED.

0846 AM     FLASH FLOOD      TELL CITY               37.95N  86.76W
05/14/2014                   PERRY              IN   EMERGENCY MNGR

            EMERGENCY DISPATCH REPORTED THAT MANY ROADS ACROSS
            PERRY COUNTY ARE FLOODED AND IMPASSABLE.

0858 AM     FLASH FLOOD      TELL CITY               37.95N  86.76W
05/14/2014                   PERRY              IN   TRAINED SPOTTER

            3.25 INCHES SINCE 630 EDT. FLOWING WATER ON FRANKLIN
            ST.... WINDY CREEK OUT OF ITS BANKS.

0906 AM     HEAVY RAIN       TELL CITY               37.95N  86.76W
05/14/2014  M3.27 INCH       PERRY              IN   TRAINED SPOTTER

            A SPOTTER MEASURED 3.27 INCHES OF RAIN THAT FELL IN
            LESS THAN 2 HOURS IN TELL CITY. HE LIVES ON FRANKLIN
            STREET.

0911 AM     HEAVY RAIN       2 W BANDON              38.13N  86.64W
05/14/2014  M2.54 INCH       PERRY              IN   OTHER FEDERAL

            A RAWS SITE LOCATED NEAR TIPSAW LAKE MEASURED 2.56
            INCHES OF RAIN IN LESS THAN 2 HOURS.

0923 AM     FLOOD            W HAWESVILLE            37.90N  86.76W
05/14/2014                   PERRY              KY   EMERGENCY MNGR

            THE EMERGENCY MANAGER REPORTED THAT WATER COVERED THE
            WESTBOUND LANE OF STATE HIGHWAY 60 NEAR THE VASTWOOD
            ROAD EXIT. WARNING BARRICADES HAD BEEN POSTED.

1000 AM     FLASH FLOOD      CHAMBERSBURG            38.52N  86.38W
05/14/2014                   ORANGE             IN   EMERGENCY MNGR

            WATER OVER US 150 AT TWO PLACES.

1007 AM     FLASH FLOOD      4 W HAWESVILLE          37.90N  86.83W
05/14/2014                   HANCOCK            KY   DEPT OF HIGHWAYS

            TOM BOLIN ROAD NEAR STATE HIGHWAY 271 WAS CLOSED DUE TO
            HIGH WATER.

1029 AM     FLOOD            CHAMBERSBURG            38.52N  86.38W
05/14/2014                   ORANGE             IN   EMERGENCY MNGR

            HIGH WATER COVERED ONE LANE OF STATE HIGHWAY 150 IN
            CHAMBERSBURG. ROAD WAS STILL PASSABLE.

0152 PM     HAIL             GRADYVILLE              37.08N  85.42W
05/14/2014  M1.00 INCH       ADAIR              KY   EMERGENCY MNGR

0236 PM     HAIL             LEXINGTON               38.04N  84.46W
05/14/2014  E1.00 INCH       FAYETTE            KY   NWS EMPLOYEE

            AN OFF DUTY NWS EMPLOYEE REPORTED ONE INCH HAIL
            COVERING INTERSTATE 64 JUST WEST OF LEXINGTON.

0245 PM     TSTM WND DMG     WILMORE                 37.87N  84.66W
05/14/2014                   JESSAMINE          KY   PUBLIC

            SECTIONS OF ROOFING COVER BLOWN OFF BUILDING.

0251 PM     TSTM WND DMG     5 W LEXINGTON           38.04N  84.55W
05/14/2014                   FAYETTE            KY   BROADCAST MEDIA

            TREE DOWN. LEX AIRPORT HAD 44 KNOT GUST. 12000 WITHOUT
            POWER IN FAYETTE COUNTY.

0254 PM     HAIL             3 SE VERSAILLES         38.02N  84.69W
05/14/2014  M1.25 INCH       WOODFORD           KY   BROADCAST MEDIA

0341 PM     HAIL             2 SE HOLLAND            36.68N  86.04W
05/14/2014  E1.00 INCH       ALLEN              KY   TRAINED SPOTTER

0417 PM     FLOOD            GLASGOW                 37.00N  85.92W
05/14/2014                   BARREN             KY   TRAINED SPOTTER

            6 INCHES OF RAIN OVER 31E AND TROJAN TRAIL.

&&

EVENT NUMBER LMK1400541 LMK1400542 LMK1400543 LMK1400545 LMK1400544
LMK1400547 LMK1400546 LMK1400550 LMK1400548 LMK1400549 LMK1400551
LMK1400554 LMK1400553 LMK1400552 LMK1400555 LMK1400556 LMK1400557

SZAPPANOS
Special weather statement, May 14, 6:46 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
546 PM CDT WED MAY 14 2014

KYZ061-070>072-142315-
BUTLER KY-LOGAN KY-SIMPSON KY-WARREN KY-
546 PM CDT WED MAY 14 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...

AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
RUSSELLVILLE TO 8 MILES EAST OF RUSSELLVILLE TO 8 MILES NORTH OF
CROSS PLAINS...AND MOVING NORTHEAST AT 50 MPH.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE
STORMS.

* THESE STORMS WILL ALSO IMPACT...
  THREE SPRINGS...
  PLUM SPRINGS...
  MOUNT VICTOR...
  MORGANTOWN...
  MEMPHIS JUNCTION...
  TURNERTOWN AND BOSTON...
  LEETOWN AND SUGAR GROVE...
  YOUNGTOWN AND ROCKLAND...
  ABERDEEN AND BARREN RIVER...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 28.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3679 8679 3712 8679 3738 8664 3739 8660
      3738 8657 3730 8646 3719 8641 3716 8639
      3701 8633 3664 8670 3664 8673
TIME...MOT...LOC 2246Z 211DEG 42KT 3696 8683 3687 8673
          3668 8669

SCHOETTMER
Special weather statement, May 14, 6:55 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
555 PM CDT WED MAY 14 2014

KYZ023-024-026-027-142325-
BRECKINRIDGE KY-GRAYSON KY-HANCOCK KY-OHIO KY-
555 PM CDT WED MAY 14 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS WILL MOVE NORTHEAST ACROSS
OHIO...HANCOCK...AND INTO BRECKINRIDGE COUNTIES...

AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITESVILLE TO 11
MILES SOUTHEAST OF WHITESVILLE TO 11 MILES SOUTHEAST OF HARTFORD...
AND MOVING NORTHEAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  WEBERSTOWN AND PELLVILLE...
  GOERING AND YEAMAN...
  TAR FORK AND SUNNY CORNER...
  HICKORY CORNER AND FALLING BRANCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3767 8683 3770 8686 3790 8675 3789 8673
      3790 8670 3788 8665 3784 8665 3785 8661
      3781 8653 3755 8647 3733 8678 3755 8677
      3765 8688
TIME...MOT...LOC 2254Z 212DEG 40KT 3770 8682 3760 8671
          3743 8670

JSD
Special weather statement, May 14, 7:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
708 PM EDT WED MAY 14 2014

INZ076-083-142340-
DUBOIS IN-ORANGE IN-
708 PM EDT WED MAY 14 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS 12 MILES EAST OF JASPER...AND
MOVING NORTHEAST AT 45 MPH.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...AND
GUSTY WINDS UP TO 45 MPH...ARE EXPECTED WITH THIS STORM. SOME WEAK
ROTATION HAS ALSO BEEN DETECTED WITH THESE STORMS.

* THIS STORM WILL ALSO IMPACT...
  WEST BADEN SPRINGS AND FRENCH LICK...
  PROSPECT AND ABYDEL...
  HINDOSTAN AND ORANGEVILLE...
  ORLEANS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3869 8640 3868 8640 3839 8666 3839 8668
      3837 8668 3835 8670 3843 8685 3853 8680
      3853 8669 3869 8669 3869 8668
TIME...MOT...LOC 2308Z 205DEG 45KT 3846 8669

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:10 PM EDTSpecial Weather StatementLMKCrawford, Orange30 min
May 14, 8:05 AM EDTSpecial Weather StatementLMKPerry45 min
May 14, 8:14 AM EDTAreal Flood AdvisoryLMKCrawford, Orange, Perry3 hr
May 14, 8:20 AM EDTFlash Flood WarningLMKCrawford, Orange, Perry4 hr
May 14, 9:06 AM EDTAreal Flood AdvisoryLMKCrawford, Orange, Washington114 min
May 14, 2:50 PM EDTFlash Flood WatchLMKClark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more12 hr
May 14, 6:06 PM EDTAreal Flood AdvisoryLMKCrawford, Dubois, Orange, Perry, Washington3 hr
May 14, 7:08 PM EDTSpecial Weather StatementLMKOrange32 min
May 14, 7:13 PM EDTSpecial Weather StatementLMKPerry32 min
May 14, 7:37 PM EDTSpecial Weather StatementLMKCrawford, Orange, Perry28 min

Nearby

Flash Flood Warnings in Indiana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.